MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3731C173TU
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Stroke/CVA (1770); Death (1802)
Date of Event 06/08/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vnmc3737c90tu, serial/lot #: (b)(4), ubd: 23-feb-2022, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft was implanted in the patient for the endovascular treatment of a 60mm abdominal aortic aneurysm.It was reported that during the index procedure, the patient had a challenging location of the aneurysm as it was right on the aortic arch making it difficult to advance wires and the device into the planned proximal landing zone at the lcca.Two valiant navion stent grafts were placed but it was still considered that they weren't far enough proximally to obtain a good seal.The physician attempted to snare the distal tip of the wire from the groin to create a better route to navigate the anatomy.After several attempts with the snare they were unsuccessful.The physician then placed another valiant navion device proximal to the most proximal device to obtain the seal.There were several times where the interventional wire had to be repositioned over the arch in order to advance the devices.It was reported that a week post index procedure, the sales rep contacted the physician to enquire about the patient's condition.The physician explained that the patient suffered an embolic stroke and did not wake from the procedure and later died.As per the physician, the cause of the stroke event was unclear but likely was procedural related but not device related.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Film analysis: the inaccurate placement event or the cause of the patient¿s stroke event and concurrent death could not be assessed on the films provided.Procedural images or post-implant ct¿s were not available for review and the stent grafts in-vivo configuration could not be evaluated.The difficulties in accessing the thoracic aneurysm due to its location could be appreciated from the pre-implant images received and it is conceivable that multiple attempts to obtain adequate proximal seal were required.Although a device issues cannot be ruled out as a potential cause it seems likely that the stroke/death event was procedural related.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key10218308
Report Number9612164-2020-02382
Device Sequence Number16785455
Product Code MIH
UDI-Device Identifier00763000100865
UDI-Public00763000100865
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2020
Device Model NumberVNMF3731C173TU
Device Catalogue NumberVNMF3731C173TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Initial Date Received by Manufacturer 06/15/2020
Supplement Date Received by Manufacturer07/16/2020
08/11/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/10/2020
08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening;